MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/18/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of bleeding and patient death due to biventricular heart failure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The valve was reported to be functioning as intended.Information from the field indicated that the event was classified as most likely to be related to the procedure and possibly related to inadequate cardioplegia.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Clinical information: (b)(4), patient site id: (b)(6).It was reported that on (b)(6) 2022, a 23mm sjm masters series heart valsalva aortic valve graft was chosen for procedure.The device was implanted, and there were no device issues noted during or after procedure.Heparin was administered during procedure.When first attempting to remove the patient from extracorporeal circulation (ecc), it was noted on transesophageal echocardiogram (tee) that the patient had biventricular heart failure.The patient was placed on veno-arterial extracorporeal membrane oxygenation (va-ecmo).On (b)(6) 2022, the patient's hemoglobin was low, and major bleeding was noted due to the heart operation and anticoagulation therapy.Multiple transfusions of red blood cells, platelets, and plasma were given, and surgical re-operation was performed.The patient passed away on 20 may 2022 due to biventricular heart failure.The event has been classified as possibly related to inadequate cardioplegia, therefore this event is being conservatively reported.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15220933
Report Number2135147-2022-00758
Device Sequence Number6672935
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number7430980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexFemale
Patient Weight78 KG
Patient RaceWhite